Monday, January 14, 2013

Tamoxifen, two years done and three to go


I'm still taking Tamoxifen every day.  I've haven't talked about it for quite a while, but that doesn't mean taking it every day and living with the side effects has gotten any easier.  They just started having the HAZARDOUS label attached to the pill bottle.  And, what the heck is that red four circle Biohazard symbol on there for?  Every morning I open the bottle and take a pill that is labeled Biohazard and ingest it.  If that doesn't wake you up in the morning, I don't know what else could.

As far as the side effects go...  They are not abating.  I still have a HUGE hot flash every morning between 7:30 and 8:00 a.m.  Right after I finish showering, blow-drying and flat-ironing my hair, getting dressed and hurrying out the door, WOOSH, the hot flash hits.  Fortunately it's winter, so I can crank down the window of my car and get a bit of relief.  Another regular hot flash hits about 12 hours later or right after dinner.  I find myself soaked to the skin and I'm not sure I could feel more uncomfortable.  The other super fun side effect is the night sweats.  I still wake in the middle of the night freezing cold because the sheets, my jammies and my hair are soaking wet with sweat.  I haven't had a good night's sleep in two years.  I'm very, very tired.

Next week I go to the Breast Clinic and have my yearly exam and mammography.  I'm hoping for good news.  My fingers are crossed.  I have been faithfully taking the meds and stoically abiding the side effects.  I hope, the least thing Tamoxifen can do for me is prevent me from getting breast cancer.  I guess I'll know, for sure, in about a month.

Now, on the positive side, I haven't had any of the dangerous side effects.  I don't seem to be depressed and I have no bleeding (a sign of uterine cancer that can be a side effect of Tamoxifen).  I thank God for this.

76.  Medications that keep me healthy
77.  Doctors who know their stuff
78.  Cold air when the going gets tough
79.  My flat iron (my son gave it to me for Christmas.  I think it was my favorite gift)

9 comments:

  1. well thank goodness for no really bad side affects...ugh on the not getting sleep...it does feel creepy taking something that says biohazard you know...sheesh....hope the visit goes well next week....

    ReplyDelete
  2. Praying you get good news at your check up.

    ReplyDelete
  3. Kaitlin @ Homemaker DesignJanuary 15, 2013 at 9:49 AM

    Yes, I pray you get good news too!!  Wow, almost trading one cancer for another - what a world! :P  I hope all goes well and I hope you get some sleep one day soon!! ♥

    ReplyDelete
  4. I had no idea you had had breast cancer.  That is one scary med.  Praying for a great report!

    ReplyDelete
  5. I haven't had breast cancer.  I have a high risk and I'm taking Tamoxifen to reduce my chances of getting breast cancer.  :)

    ReplyDelete
  6. I hope your news is good!

    ReplyDelete
  7. My wife had terrible leg cramps and had some thinning of her hair.  She didn't talk as much about the hot flashes but the leg cramps were horrific.  She also had regular ultrasounds of her endometrial lining to determine any signs of endometrial cancer. Take care.  It is better than having BC though. 

    ReplyDelete
  8. Oh, the leg cramps.  It didn't even occur to me that the leg cramps would be related to the Tamoxifen.  

    ReplyDelete
  9. very nice post i really like it keep posting like this thanks


    HGH FRAGMENT

    ReplyDelete

Comments from my readers bring sunshine to my day. They make me so happy.